Aa
Aa
A
A
A
Close
Avatar universal

Pain Meds

I have been on oxycodone for 7 months, resently my doctor took me off them.  He put me on tramidal and did not slowly take me off the oxycodone.  Should he have slowly took me of the oxycodone?  I have back and neck issues. Also i am diagnosed with Depression and Bi polor 2.
12 Responses
Sort by: Helpful Oldest Newest
778741 tn?1237641888
how much were you taking a day
Helpful - 0
Avatar universal
I was taking 1 every 4 hours. They were 5 mg 325mg.
Helpful - 0
778741 tn?1237641888
If 1 every 4 hours is 30 mgs a day its hard to say 30 mgs a day seems like so little to me because 1 was on 120-150 oxy a day Im 10 days clean but its been hell getting better each day though how is the tram doing for you and how long you been of the oxys
Helpful - 0
Avatar universal
STAY AWAY FROM TRAMADOL!!!!. I was on the tramadol train way longer then I should have been. It's just as addicting as everything else! Alot of people on here have had major issues with it including myslef just search it and read about the tramadol wd's they are awful!!! I was terrified of the sickness and the wd's. I did taper but it was still difficult to go from 10+ a day to 1 to zero. I still felt the wd's. You can't get comfortable, cant sleep, and just plain feel like tearing your skin off.  Just get off the pain meds period I know its hard but do it. I also suffer from depression but I am wondering if taking the pills caused it. Tramadol grabbed ahold of me in no time before I even realized it untill one day I ran out and got terribly sick and then I knew I was in trouble.

If you are taking anything for depression you SHOULD NOT take tramadol!! Tramadol is  tricky little pill which somehow they managed to keep it off the controlled substance list for a long time now but It's also an antidepressent it affects the seratonin in your brain and if you take that with an antidepressant you are at risk for seizures and seratonin syndrome which can KILL YOU!!. Look it up, I have many times because I was taking them both. I got lucky and was able to get off the tramadol train just in time. Please just stay away from the narc's they are not worth it!! Good luck!



Helpful - 0
Avatar universal
It's been 1 month and the trams are doing fine for me, but I went though some hard times it had to be cold turkey coming off the perks. Anxiety and depression seemed to worsend after c/t from the perks.
Helpful - 0
778741 tn?1237641888
your not taking anything for depression are you read what free wrote my doctor wouldnt give me tram because i am on zoloft
Helpful - 0
Avatar universal
you will wd from the tramadol also please stay away!
Helpful - 0
Avatar universal
Yes I'm on lamictal 200mg daily and Seroquel 300mg daily. I cant believe and I believe you free that trams are a antidepressent.  I Cant take antidepressents.
Helpful - 0
Avatar universal
I just wanted to warn you, I do not wish what I went through with tramadol upon anyone!! They are pushed on to doctors as a "safe" pain reliver, but it's not just ask anyone on here about that! They are scary because they will grab you before you realize it. And they make you happy, never again will I be held hostage by that evil little pill, Good luck I hope you get better!
Helpful - 0
Avatar universal
Thank you and I will talk with my doctor about this my phycologist that is.  Take care.
Helpful - 0
230262 tn?1316645934
definitely do a search on this site for TRAMADOL and read the horror stories!!! I did not use it except a few times in a desperate attempt to get out of pain (i still have huge bottles full of it from years ago) but after reading all the stories here the past year or so, i would never in a million years take it. It seems to be far worse to get off of them than regular opiates are and if you'e been on them a month already, I would do a slow taper with them if/when you decide to stop. Good luck to you
Helpful - 0
Avatar universal
yes, i have horror stories about the tramadol also. it is a shame, but the doctors have no fing idea what messes they are putting people in. there is no good safe pain killer that can be taken for a long time... they stop working and they get you addicted. and the doctors just keep switching you around and making it worse.
you are right, the doctor needs to slowly wean you off the oxys. maybe with vicodins. but you will have nothing for pain and that will have to be addressed too.
Helpful - 0
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.